Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 2, 2019, 7:35 PM MST for 4 counties in Wyoming. It was in force for 23 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 2, 2019, 7:35 PM MST (02:35 UTC)
- Expired
- Feb 3, 2019, 6:16 PM MST
- In force
- 23 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 7:45 PM MST | NON-TSTM WND GST 59 | 7 Nw Elk Mountain, WY | I-80 HALLECK RIDGE. SUSTAINED 45 MPH. |
| Feb 2, 8:00 PM MST | NON-TSTM WND GST 60 | Arlington, WY | I-80 ARLINGTON. SUSTAINED 48 MPH. |
| Feb 2, 9:00 PM MST | NON-TSTM WND GST 60 | Arlington, WY | I-80 ARLINGTON. SUSTAINED 47 MPH. |
| Feb 2, 9:10 PM MST | NON-TSTM WND GST 63 | Arlington, WY | I-80 ARLINGTON. SUSTAINED 45 MPH. |
| Feb 3, 12:05 AM MST | NON-TSTM WND GST 63 | Vedauwoo, WY | SENSOR ON INTERSTATE 80 AT VEDAUWOO. |
| Feb 3, 7:35 AM MST | NON-TSTM WND GST 59 | Arlington, WY | ARLINGTON SENSOR ON INTERSTATE 80. |
| Feb 3, 8:35 AM MST | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | ARLINGTON WEST SENSOR ON INTERSTATE 80. |
| Feb 3, 11:05 AM MST | NON-TSTM WND GST 60 | 2 Ese Elk Mountain, WY | INTERSTATE 80 AT COUNTY ROAD 402. |
| Feb 3, 11:10 AM MST | NON-TSTM WND GST 76 | 6 Nw Arlington, WY | SUSTAINED AT 60 MPH. INTERSTATE 80 AT WAGONHOUND ROAD. |
| Feb 3, 11:25 AM MST | NON-TSTM WND GST 57 | 13 Ne Centennial, WY | WY26 QUEALY DOME BY LARAMIE. |
| Feb 3, 12:05 PM MST | NON-TSTM WND GST 63 | Vedauwoo, WY | SENSOR ON INTERSTATE 80 AT VEDAUWOO. |
| Feb 3, 12:15 PM MST | NON-TSTM WND GST 65 | 1 Ene Buford, WY | |
| Feb 3, 12:20 PM MST | NON-TSTM WND GST 65 | 1 Sse Bordeaux, WY | BORDEAUX SENSOR ON INTERSTATE 25. |
| Feb 3, 12:25 PM MST | NON-TSTM WND GST 66 | 8 Ese Crystal Lake Camp, WY | SENSOR ON INTERSTATE 80 AT OTTO. |
| Feb 3, 12:52 PM MST | NON-TSTM WND GST 61 | Cheyenne, WY | |
| Feb 3, 1:03 PM MST | NON-TSTM WND GST 61 | 1 Wnw Cheyenne, WY | MESONET STATION AT003, 1 WNW CHEYENNE. |
| Feb 3, 1:10 PM MST | NON-TSTM WND GST 59 | 1 Nw Cheyenne, WY | KCYS. |
| Feb 3, 2:50 PM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | KBRX. |
| Feb 3, 4:50 PM MST | NON-TSTM WND GST 58 | 8 S Sibley Peak, WY | COLEMAN WY1. |
| Feb 3, 6:00 PM MST | SNOW 2 | 6 Sw Centennial, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS. |
| Feb 3, 6:00 PM MST | SNOW 2.4 | 12 W Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS. |
| Feb 3, 6:00 PM MST | SNOW 3.6 | 10 Ssw Arlington, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS. |
| Feb 3, 6:00 PM MST | SNOW 4 | 10 Sw Encampment, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS. |
| Feb 3, 6:00 PM MST | SNOW 4 | 19 Wnw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS. |
| Feb 3, 6:00 PM MST | SNOW 4.8 | 11 Sse Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS. |
| Feb 3, 6:00 PM MST | SNOW 4.8 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS. |
| Feb 3, 6:00 PM MST | SNOW 6 | 8 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS. |
| Feb 3, 6:00 PM MST | SNOW 7.2 | 10 Wsw Encampment, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1834 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264 WWUS75 KCYS 030235 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 735 PM MST Sat Feb 2 2019 ...STRONG WINDS TONIGHT AND SUNDAY FOR SOUTHEAST WYOMING WIND PRONE AREAS... WYZ101-107-108-115-118-119-030345- /O.CAN.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/ Converse County Lower Elevations-East Platte County-Goshen County- Laramie Valley-Central Laramie County-East Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Wheatland, Guernsey, Torrington, Bosler, Laramie, Cheyenne, and Pine Bluffs 735 PM MST Sat Feb 2 2019 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch. Sustained west to southwest winds will increase Sunday to 25 to 35 MPH with occasional gusts to 55 MPH. $$ WYZ110-031200- /O.UPG.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/ /O.NEW.KCYS.HW.W.0011.190203T0235Z-190204T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 735 PM MST Sat Feb 2 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST SUNDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 11 PM MST Sunday. The High Wind Watch is no longer in effect. * TIMING...Now until 11 PM MST Sunday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds will result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Laramie and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-117-031200- /O.UPG.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/ /O.NEW.KCYS.HW.W.0011.190203T1500Z-190204T0600Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 735 PM MST Sat Feb 2 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM MST SUNDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 8 AM to 11 PM MST Sunday. The High Wind Watch is no longer in effect. * TIMING...8 AM MST until 11 PM MST Sunday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds will result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Cheyenne and Laramie, and Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
5 follow-up statements
420 WWUS75 KCYS 030918 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 218 AM MST Sun Feb 3 2019 ...STRONG WINDS TODAY FOR SOUTHEAST WYOMING WIND PRONE AREAS... WYZ110-031730- /O.CON.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 218 AM MST Sun Feb 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Now until 11 PM MST tonight. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds will result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Laramie and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-117-031730- /O.CON.KCYS.HW.W.0011.190203T1500Z-190204T0600Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 218 AM MST Sun Feb 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING... * TIMING...8 AM MST until 11 PM MST Tonight * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds will result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Cheyenne and Laramie, and Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
191 WWUS75 KCYS 031100 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 400 AM MST Sun Feb 3 2019 ...STRONG WINDS TODAY FOR SOUTHEAST WYOMING WIND PRONE AREAS... WYZ115-040000- /O.EXA.KCYS.HW.W.0011.190203T1500Z-190204T0600Z/ Laramie Valley- Including the cities of Bosler and Laramie 400 AM MST Sun Feb 3 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 8 AM this morning to 11 PM MST this evening. * TIMING...8 AM MST until 11 PM MST Tonight * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds will result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Cheyenne and Laramie, and Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-040000- /O.CON.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 400 AM MST Sun Feb 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Now until 11 PM MST tonight. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds will result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Laramie and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-117-040000- /O.CON.KCYS.HW.W.0011.190203T1500Z-190204T0600Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 400 AM MST Sun Feb 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING... * TIMING...8 AM MST until 11 PM MST Tonight * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds will result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Cheyenne and Laramie, and Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
208 WWUS75 KCYS 031959 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1259 PM MST Sun Feb 3 2019 ...STRONG WINDS CONTINUE THROUGH THIS EVENING ACROSS SOUTHEAST WYOMING... WYZ118-040400- /O.EXA.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/ Central Laramie County- Including the city of Cheyenne 1259 PM MST Sun Feb 3 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 11 PM MST this evening. * TIMING...Until 11 PM MST Tonight * WINDS...West 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds will result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-040400- /O.CON.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1259 PM MST Sun Feb 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Until 11 PM MST tonight. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds will result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Laramie and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-115>117-040400- /O.CON.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/ Central Laramie Range and Southwest Platte County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1259 PM MST Sun Feb 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Until 11 PM MST Tonight * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds will result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Cheyenne and Laramie, and Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
550 WWUS75 KCYS 032141 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 241 PM MST Sun Feb 3 2019 ...STRONG WINDS TO CONTINUE THROUGH THIS EVENING ACROSS SOUTHEAST WYOMING... WYZ107-040600- /O.EXA.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/ East Platte County- Including the cities of Wheatland and Guernsey 241 PM MST Sun Feb 3 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 11 PM MST this evening. * TIMING...Until 11 PM MST this evening. The strongest winds are expected late this afternoon and early evening. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds will result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 25 in Platte County. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-115>118-040600- /O.CON.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- Including the cities of Bordeaux, Arlington, Elk Mountain, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 241 PM MST Sun Feb 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Until 11 PM MST this evening. The strongest winds are expected late this afternoon and early evening. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds will result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Cheyenne and Elk Mountain, and Interstate 25 between the Colorado State Line and Glendo. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
496 WWUS75 KCYS 040116 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 616 PM MST Sun Feb 3 2019 ...HIGH WIND WARNING IS CANCELLED... WYZ106-107-110-115>118-040230- /O.CAN.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/ Central Laramie Range and Southwest Platte County- East Platte County-North Snowy Range Foothills-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Bordeaux, Wheatland, Guernsey, Arlington, Elk Mountain, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 616 PM MST Sun Feb 3 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Sustained west winds of 25 to 35 MPH with occasional gusts to 50 MPH will continue this evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 2, 4:00 PM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Feb 2, 4:00 PM MST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
400 PM MST Sat Feb 2 2019
.SHORT TERM...(Tonight - Monday Night)
Issued at 236 PM MST Sat Feb 2 2019
High Wind Warnings remain in effect until 6 PM MST for portions of
southeast Wyoming including Arlington/Bordeaux/Vedauwoo & adjacent
high plains affecting I-25 north of Cheyenne. Wind gusts have been
45-55 MPH through much of the day, but have climbed into the 60 to
70 MPH range a time or two at a few sites with the help of low-lvl
mixing this afternoon. The strongest winds so far have been around
Arlington/Elk Mountain, but cloud cover has helped to limit recent
gusts to around 50-55 MPH. In fact, cloud cover is expanding east-
ward onto the I-25 corridor at this hour. This should decrease any
likelihood that we will see any additional 58+ MPH gusts, but will
keep the warnings going as 45+ MPH gusts have recently occurred at
several locations. It is possible that warning-criteria gusts will
linger around Arlington through about 06z as CAG-CPR gradients are
expected to hover around 45-50 meters, but confidence is quite low
given current trends. The evening shift can extend the headline if
necessary.
No changes made to the inherited High Wind Watches for Sunday with
High Wind Warnings currently ongoing. A hybrid gap/bora event does
still appear possible as a strong cold front races across the area
through the day. 700 & 850 mb CAG-CPR gradients are progged in the
50-60 meter range, along with steep low-level lapse rates owing to
significant cold advection aloft. Subsidence could be quite strong
post-fropa. These factors combined w/45-55 kt flow aloft typically
would be a good signal for widespread very strong winds across the
majority of southeast Wyoming. However, cloud cover played a major
role today and could influence mixing on Sunday. That said, we are
not confident that gusts will exceed 50 knots in the Watch area on
Sunday, but will almost certainly peak up to 45 knots given a very
favorable pattern. Later shifts can evaluate this further as well.
Rain and snow showers are expected over the next 24-48 hours w/the
passage of a potent mid-level disturbance. Several inches of snow-
fall is expected in the mountains, but the speed of the system and
the exact placement of the dry slot will be key w/regard to actual
amounts. We opted against a Winter Wx Advisory for now w/ the best
chance of 6+ inch amounts confined to to the highest peaks, but it
is something to consider.
A tricky temperature forecast for Sunday with the expectation of a
significant cold frontal passage. Areas along & east of I25 should
see another mild day, but the rapid arrival of 700 millibar CAA is
expected to start putting the lid on highs from west-east as early
as 18z. As such, we nudged highs slightly lower than consensus MOS
guidance for Sunday.
.LONG TERM...(Tuesday - Saturday)
Issued at 236 PM MST Sat Feb 2 2019
Attention will be focused on the upper trough that will move
across the region late Weds through Thursday and how much snow it
brings to the CWA. Tuesday will be relatively mild still with the
surface front backing a bit northeast but still over the plains.
Some snow showers possible over the higher mtns in a moist
southwesterly upper flow along with a weak impulse passing by. The
front will then surge back southwest Tuesday night as a lee
cyclone develops over se Colorado with temperatures much colder
across the CWA Weds, especially over the plains. Snow is expected
to spread across the CWA during the day Weds as southwesterly
upper flow overruns surface upslope flow with widespread snow
Weds night. Latest EC has become more progressive with this system
while the GFS cuts off an upper low over AZ Thursday then moves it
east, well south of the CWA Friday. In either case snow should
end Thursday morning but cold temperatures will hold to close out
the week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday afternoon)
Issued at 400 PM MST Sat Feb 2 2019
VFR CIGS/VIS will prevail most terminals, except for lowering
CIGS/VIS to MVFR in light snow showers at KRWL after 14Z. Westerly
winds 15-25 kt will subside to 10-15 after 01Z, except KRWL where
they will remain gusty tonight. Winds increase moreso Sunday with
gusts of 30-40 kt across southeast WY, as well as some mountain wave
turbulence. Mountains wil become obscured in snow and blowing snow
Sunday afternoon.
&&
.FIRE WEATHER...
Issued at 146 AM MST Sat Feb 2 2019
.ELEVATED FIRE POTENTIAL THROUGH THIS WEEKEND...
Strong winds and relative humidity between 20 and 30% will develop
Today and Sunday ahead of an approaching cold front. Elevated fire
conditions are expected. Humidity should remain above critical
values but strong winds of 30 to 40 mph are expected. A cool down
late Sunday through early next week should reduce the threat for
fire weather conditions.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 6 PM MST this evening for WYZ101-106-107-
110-116-117.
High Wind Watch from Sunday morning through Sunday evening for
WYZ101-106>108-110-115>119.
NE...None.
&&
SHORT TERM...CLH
LONG TERM...RE
AVIATION...MAJ
FIRE WEATHER...ALHazardous weather outlook, Feb 2, 2:04 AM MST, 17 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 204 AM MST Sat Feb 2 2019 NEZ002-003-019>021-054-055-095-096-WYZ103>105-109-111>114-030915- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 204 AM MST Sat Feb 2 2019 This hazardous weather outlook is for portions of western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No Weather Hazards are expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Snow may cause travel impacts across much of southeast Wyoming and the western Nebraska Panhandle mid to late week. Please stay tuned to the latest forecasts. .Spotter information statement... Spotter activation will not be needed. WYZ101-102-106>108-110-115>119-030915- Converse County Lower Elevations-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 204 AM MST Sat Feb 2 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT .HIGH WIND WARNING SATURDAY.... .HIGH WIND WATCH SUNDAY.... High Wind Warnings are in effect for portions of Interstates 80 and 25 affecting southeast Wyoming tonight through Saturday. Please refer to the appropriate products for more details. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY High winds will develop again on Sunday with the potential for blow overs along I-80 and I-25. Use caution and see the latest NPW product for details. Snow may cause travel impacts across much of southeast Wyoming and the western Nebraska Panhandle mid to late week. Please stay tuned to the latest forecasts. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Feb 2, 1:41 PM MST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
141 PM MST SAT FEB 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM NON-TSTM WND GST 18 WNW CHEYENNE 41.24N 105.11W
02/02/2019 M63 MPH LARAMIE WY TRAINED SPOTTER
1252 PM NON-TSTM WND GST N ESTERBROOK 42.42N 105.36W
02/02/2019 M70 MPH CONVERSE WY MESONET
ESTERBROOK RAWS. ELEVATION 6597 FEET.
&&
RUBINLocal storm report, Feb 2, 2:01 PM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
201 PM MST SAT FEB 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM NON-TSTM WND GST 1 SSE BORDEAUX 41.93N 104.94W
02/02/2019 M58 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT. ELEVATION 5217 FEET.
&&
RUBINLocal storm report, Feb 2, 2:05 PM MST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MST SAT FEB 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM NON-TSTM WND GST 1 NW GRANITE SPRINGS CA 41.19N 105.25W
02/02/2019 M62.00 MPH LARAMIE WY DEPT OF HIGHWAYS
HYNDS LODGE ROAD WYDOT. ELEVATION 7603 FEET.
&&
RUBINLocal storm report, Feb 2, 3:44 PM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MST SAT FEB 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HIGH SUST WINDS 5 NW ARLINGTON 41.64N 106.28W
02/02/2019 M50 MPH CARBON WY DEPT OF HIGHWAYS
I-80 WAGONHOUND. SUSTAINED 40-50 MPH FOR PAST 90 MINUTES.
&&Special weather statement, Feb 2, 6:58 PM MST, 37 minutes before
Special Weather Statement National Weather Service Cheyenne WY 658 PM MST Sat Feb 2 2019 WYZ110-030400- North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 658 PM MST Sat Feb 2 2019 Sustained southwest winds of 40 to 45 MPH with occasional gusts around 55 MPH are occurring near Halleck Ridge along Interstate 80 between Laramie and Rawlins. Sudden crosswinds may be hazardous for light weight and high profile vehicles, including camping and travel trailers. Please use caution if traveling through this area over the next few hours.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:26 AM MST | Winter Weather Advisory | CYS | Carbon | 26 hr |
| Feb 3, 11:24 AM MST | Snow Squall Warning | CYS | Albany, Carbon | 51 min |
| Feb 3, 12:07 PM MST | Snow Squall Warning | CYS | Albany, Laramie | 23 min |
| Feb 3, 12:45 PM MST | Special Weather Statement | CYS | Laramie | 45 min |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.